Alert archive / Texas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 13, NWS Amarillo, TX

April 17, 1995Lipscomb County, Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 17, 1995, 12:05 PM CDT for Lipscomb County, Ochiltree County, Texas. It was in force for 25 min.

The area

The counties it named.

The facts

Issued
Apr 17, 1995, 12:05 PM CDT (17:05 UTC)
Expired
Apr 17, 1995, 12:30 PM CDT
In force
25 min
Issued by
NWS Amarillo, TX
Area
Whole counties

Counties Lipscomb County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 1995-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 1995-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 483 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
483 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KAMA 171707
SVRAMA
TXC295-357-171730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1205 PM CDT MON APR 17 1995
 
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM CDT
FOR THE PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN THE TEXAS PANHANDLE
 
   ...NORTHWESTERN LIPSCOMB COUNTY
   ...NORTHEASTERN OCHILTREE COUNTY
 
AT 1202 PM CDT A SEVER THUNDERSTORM IS PASSING 1 MILE SOUTHEAST OF
PERRYTON. STRONG OUTFLOW WINDS TO 89 MILES PER HOUR AND NICKEL SIZE HAIL
HAVE BEEN REPORTED. THE STORM IS MOVING TO THE NORTHEAST AT 35 MPH. IT
WILL BE IN THE VICINITY OF BOOKER IN THE NEXT 15 MINUTES.
 
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR IS INDICATED BY RADAR.  PEOPLE IN THE PATH OF THIS
STORM SHOULD TAKE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY.
MOVE INDOORS AND AWAY FROM WINDOWS.  DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 9:38 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 17, 9:38 AM CDT, 2 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1000 AM CDT MON APR 17 1995

COMPLEX SURFACE PATTERN OF WEAK LOW PRESSURE CENTERS...STATIONARY
FRONTS AND COLD FRONTS ALL OVER OR PUSHING INTO THE PANHANDLES.  THE
DRY LINE HAS SHIFTED INTO NEW MEXICO AND WILL REMAIN THERE FOR THE
MORNING AT LEAST.  UPPER LEVEL SYSTEM TRACKING OVER FOUR CORNERS WITH
STRONGEST DYNAMICS YET TO COME.  AS DAY PROGRESSES IT LOOKS LIKE THE
EASTERN AND NORTHEASTERN ZONES WILL BE THE MOST ACTIVE.  EXTENSIVE
NVA AND DRY AIR IS FORECAST INTO THE REGION TONIGHT.  WINDS IN NEW
MEXICO ARE PICKING UP AND THE WIND ADVISORY FOR LATER TODAY LOOKS
PROBABLE.  STRONG GUSTY WINDS ARE EAST OF ABQ AND THE TCU PROFILER
CONFIRMS STRENGTHENING WINDS ALOFT.  HOWEVER THE SYSTEM IS PASSING A
LITTLE FURTHER TO THE WEST SO I DO NOT EXPECT TO SEE QUITE AS STRONG
A WIND FIELD AS YESTERDAYS GUIDANCE INDICATED.  WILL KEEP POPS HIGH
IN EASTERN AND NORTHEASTERN ZONES THIS AFTERNOON.  WILL CONTINUE
CLEARING TREND FROM THE WEST AND SOUTHWEST.  WEST DOWNSLOPE WINDS
SHOULD HELP DRY OUT THE AREA.

.AMA...WIND ADVISORY TXZ001>020 FOR MONDAY.
.OK...WIND ADVISORY OKZ001>003 FOR MONDAY.

COPLEY

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:15 PM CDTSevere Thunderstorm WarningAMARandall45 min
Apr 17, 3:32 PM CDTSevere Thunderstorm WarningAMAPotter28 min
Apr 17, 3:32 PM CDTSevere Thunderstorm WarningAMACarson58 min
Apr 17, 4:23 PM CDTSevere Thunderstorm WarningAMACarson52 min
Apr 17, 4:52 PM CDTSevere Thunderstorm WarningAMAGray20 min

Nearby

Severe Thunderstorm Warnings in Texas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.